When I got my first Tysabri IV on 3rd June I didn’t naively believe that it would manage to stop my MS from progressing right away. I knew it would take some time for this medication to take effect and that I might even have relapses while I’m on it. I did not however expect a relapse just little over a week after I got the first IV of this new MS wonder drug! But exactly that happened and it’s so not fair and it sucks! Big time.
I had such a hard time making up my mind about if I want to try this new drug in the first place and I spend most of February and the beginning of March thinking and worrying about it and trying to cope with the fact that my MS is progressing much more than I believed it did. I spend most of February in a rather dark place and I was so happy when I finally got out of it and managed to put the whole MS issue in the back of my mind again, where it belongs, because I don’t want this issue to rule my life. And then… The MS strikes once more. I admit that right now I’m not just concerned about the current symptoms and but also insanely mad that I have an MS attack at all! After all the mental and emotional crap it already had put me through this year. I am so pissed off!
I’m probably also pissed off right now because unlike most of the MS attacks I had over the last 10+ years the symptoms this time are more noticeably for the people around me. Whenever I have suffered from a lack of sensation in a limb or a tingling in my feet, I am the only one who notices it. During my last attack in January I had troubles with the fine motor skills of my hands but even that wasn’t necessarily noticeable for an ordinary bystander.
This time though I have severe weakness in my left leg, which makes walking difficult. I’m limping and I have troubles with stairs not to mention the troubles I have lifting my leg when I get dressed (which at least is something only I notice). My leg also gets tense and feels spastic when I get up after I’ve been sitting for a while.
It’s all really bothering me, the limp and the troubled walking most of all, because it is so noticeable. I know I shouldn’t feel ashamed about it and I shouldn’t worry what other people might think of me when they see me walking around all insecure and wobbly. There is nothing I can do to change it right now, except getting corticosteroid IVs to fight the current inflammation in my brain and to end the attack sooner and to prevent any lasting damage. But it is still troubling me more than a lot of the former attacks did.
I’ve got the second IV today and so far I’m not too troubled by the side effects. I guess I just got used to it after all those years. I’m actually feeling more exhausted than I usually do under these high doses of corticosteroid and I even got a decent amount of sleep in the first night, which I something to be grateful for at least. My mind is also rather exhausted which lead to some stuff I had to get done for work (I’m on sick leave, but still some things needed to be done) took twice as long as I expected it to be. I got easily distracted and just tired and… Ugh! I hate it. There is a reason I get a sick leave slip during my IVs because I’m not really functioning.
All my mind manages to do at the moment is to watch lots and lots of the „Gilmore Girls”, because it’s easy to understand, easy going entertaining show. I have no idea why it took me so long to start watching it. The show ended four years ago, but I just now finally get around to watch it. Better late than never, right? So I will return to Stars Hollow now for a while and try to forget about my own miserable existence. And while I’m at it I will also eat lots of junk food like chips and chocolate to mask the stupid metal taste in my mouth (another annoying side effect of the corticosteroids). I’ll probably have gained six or more pounds when this week is over *sigh* But I need comfort food in these miserable times and I think I do deserve it after all!
I’m so sorry that you’ve been sick. :(
Hi – sorry to hear your MS has taken a turn. I find that one of the hardest things about having the disease.
Gilmore Girls are great therapy! Stay positive.